Latest News

About CAMQ

Information for Authors

Editorial Board

Browse CAMQ Online

Subscription and Pricing

CAMQ Contacts

CAMQ Home

 

Volume 18,     Number 4,     Winter 2010

 

FEASIBLE SETS FOR A MIGRATION MODEL
JANE FRIEDMAN, JOHN GLICK, JENNIFER GORSKY
AND LYNN MCGRATH

Abstract. Slatkin [8] examined the e ects of un-sampled populations on estimates of gene flow. He showed that there is no simple relationship between the true migration rates and those inferred using only a subset of n demes chosen from a larger set of d demes. One model he discusses is a circular linear stepping-stone model. We examine the question of what kinds of subsets of sampled demes yield nonnegative estimates of gene flow in this model. We find subsets of demes which will give feasible solutions for n = 3, 4, 6, 8, 10 and state conjectures which completely answer this question for all n ≥ 4.

 

Download PDF Files
 
(Subscribers Only)

© 2006-2010 Canadian Applied Mathematics Quarterly (CAMQ)